question-icon

What casues headaches after epidural injection?

default
Posted on Mon, 28 Apr 2014
Question: I had an epidural for my herniated discs ten days ago. Two days after it I developed a headache for which I went to my family doctor. She said it was a viral sinas problem and put me on tylenol sinas and a nasal spray. I have had this headache for seven days. the tylenol sinas helps but the headache returns when the four hours are up. I never had a headache last this long. Could the headache have any connection to the epidural I had? She says no, but I wonder???? Less than 1% can get headaches according to the information given to me by the specialist that gave me the epidural. She says she agrees that it is sinas.
doctor
Answered by Dr. Vidya KR (1 hour later)
Brief Answer: Epidural do cause headache in few patients Detailed Answer: Hi, thanks for using HCM. I went through your query and understood your concerns. Yes few patients do get headache after epidural injection, especially if there was a entry of needle into sub arachnoid space containing CSF. Any leak in fluid around brain do causes headache. This type of headache will reduce in 3 or 4 days and correction hydration do help a lot. Most of viral sinus infection are self limiting and symptoms reduce in a week. You can fallow few measures like sleeping with out a pillow, drink lot of fluid, these should reduce your symptoms in few days. if pain is not bearable can take some pain medications too. If you have running nose, cough etc you can. take steam inhalation to reduce sinus congestion. Hope this information helps you. Feel free to ask further related query. Wish you a food health. Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Vidya KR

General & Family Physician

Practicing since :2011

Answered : 1664 Questions

premium_optimized

The User accepted the expert's answer

Share on
What casues headaches after epidural injection?

Brief Answer: Epidural do cause headache in few patients Detailed Answer: Hi, thanks for using HCM. I went through your query and understood your concerns. Yes few patients do get headache after epidural injection, especially if there was a entry of needle into sub arachnoid space containing CSF. Any leak in fluid around brain do causes headache. This type of headache will reduce in 3 or 4 days and correction hydration do help a lot. Most of viral sinus infection are self limiting and symptoms reduce in a week. You can fallow few measures like sleeping with out a pillow, drink lot of fluid, these should reduce your symptoms in few days. if pain is not bearable can take some pain medications too. If you have running nose, cough etc you can. take steam inhalation to reduce sinus congestion. Hope this information helps you. Feel free to ask further related query. Wish you a food health. Regards